Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Dizzy Spells- Are they caused by High Blood Pressure ?

Hello, I have been experiencing dizzy spells for about 3 weeks now. Checked my BP at one of the pharmacy machines yesterday-It was 151 over 61. Also, what do you know or think about the Herb Hawthorn for reducing BP? Thanks Cindy from Canada,eh!
Asked On : Thu, 7 Apr 2011
Answers:  2 Views:  469
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Cardiologist, Interventional 's  Response
Dizzy spells can have many causes, and only one is high BP. There could be other causes for those dizzy spells like postural hypotension, cardiac diseases, arrhythmias, vertebro-basilar insufficiency, benign paroxysmal positional vertigo, vestibulitis, middle ear disorders, anemia, etc.
The BP that you have recorded is abnormal - the systolic BP should be less than 140, and probably the diastolic BP of 51 is a bit low. A pattern like this can be seen in patients with anemia, Vit B1 deficiency, thyroid disorders, mitral or aortic regurgitation, fever, etc. Also, sometimes, automated BP measurement devices, if not calibrated well, can give erroneous values.
I think you should see a good physician and get yourself evaluated thoroughly.
Answered: Wed, 29 Jun 2011
I find this answer helpful
General & Family Physician Dr. Shainaz Arif Kaware's  Response
Hello cindy;
welcome to HealthcareMagic
The BP of 151/61 is fine and not high.Please check BP daily for 3-4 days in morning and in evening and keep a record.Also before checking make sure that you have sat in a place to rest for at least 10 minutes.If all the readings are high that is the diastolic or the lower one id above 90 then consult a doctor for advise and treatment.Till you find that your BP is regularly high you should not start any treatment with tablets or even herb.
Take care.
Answered: Tue, 28 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor